| Model Number |
A35HPV06040135 |
| Medical Device Problem Code |
Leak/Splash (1354)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
05/28/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Physician was attempting to use a pacific xtreme pta balloon catheter along with non-medtronic 6fr sheath and 0.014 guide wire during procedure to treat a severely calcified lesion in the right mid sfa with chronic total occlusion (cto-100%).The vessel was severely tortuous with 6mm diameter.There were no damages to the packagings.There were no issues noted when removing devices from hoop/tray.The devices were prepped per ifu with no issues identified.The balloons were inflated using an inflation device.The devices passed through a previously deployed stent with no resistance felt when advancing the device.During pacific xtreme balloon inflation, pin hole leak was noted at 8atm.Physician exchanged for a fortrex pta balloon and during balloon inflation, a pin hole leak was also noted at 8atm.It was reported that the first balloon ruptured at the distal end prior stent it was a 5x200x130 pacific xtreme.018 balloon.Then a 6x40x135 fortrex balloon was used and also ruptured.Then a 6x60x120 everflex stent was placed at distal end of previously deployed stent.Then a 6x20x135 fortrex balloon was used to post dilate and the procedure was completed.There was no patient injury reported.
Additional Manufacturer Narrative
Additional information: make and model of previously deployed stent is unknown.The balloons were safely removed from the patient.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Image review: two photographic images of four cine images were received for evaluation.The first set of two images appear to be a contrast flow prior to treatment and the pacific xtreme pta balloon inflated.The second two images appear to be the fortrex pta balloon inflated within stents and a pre-procedure contrast flow.Cine image 1 appears to be pre-procedure contrast flow cine.A guidewire is present in the targeted vessel anatomy.No deployed stents are visible in the cine image.The second cine image is of the 5mm by 200mm pacific xtreme pta balloon catheter inflated with contrast in the targeted stented vessel anatomy.The pacific xtreme is inflated just above the patient¿s knee.The distal end of the balloon catheter is not visible in the image.No evidence of a balloon leak is visible in the cine image.The third cine image is of the 6mm by 40mm fortrex pta balloon catheter inflated in the targeted stented vessel anatomy above the knee where there is stent overlap.No evidence of a balloon leak is visible in the cine image.The fourth and final cine image is of contrast flow through the treated vessel above the knee.A guidewire and implanted stent are visible in the image of the targeted vessel.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.